MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 REBAR; CATHETER, CONTINUOUS FLUSH
Model Number 105-5083-153
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information that a rebar catheter marker was not visible, therefore the concerto coil was misplaced and failed po sitioning.The coil was not implanted at the intended location.No additional steps or surgical interventions required to remove or secure the coil.The device did not jump during deployment.The vessel was not damaged.The tip of the catheter was not under stress.The physician did rotate the delivery pusher during the procedure.The aneurysm did not rupture.The devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed as per ifu.Access to the vessel was inguinal.The access vessel diameter was 8mm.Vessel tortuosity was moderate.The event did not lead to or extent patient hospitalization.No treatment was give.No patient symptoms or complications were reported.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: as found condition: the rebar 18 catheter was returned for analysis inside of a biohazard bag and a shipping box.The rebar appeared to be compatible for use with the concerto coil as it has a labeled inner diameter (id) of 0.021".Visual inspection/damage location details: the catheter tip and marker were examined; no damages were found.The marker band was found intact.The catheter body appeared to be flattened at 4.5cm to 16.5cm from the distal tip.In addition, the catheter body was found to be kinked at 40.5cm from the distal tip.No flash or voids molded were observed in the hub.No other anomalies were observed.Testing/analysis: the total and usable lengths of the catheter were measured to be within specifications.The catheter was flushed and found to be patent.No other anomalies were observed.The catheter was then tested by running an in-house 0.016¿ mandrel through catheter hub.The mandrel could pass through the catheter hub with no issues; however, the resistance was observed at the damaged locations.No other anomalies were observed.Conclusion: based on the reported information and the device analysis, the customer¿s complaint was not confirmed as the marker band was found intact and no damages were found with the catheter tip and marker band.The catheter was found to be flattened and kinked.It is likely that these damages occurred when the customer attempted to advance the concerto coil through the rebar 18 catheter against the resistance.However, the cause of resistance could not be determined.Possible cause of resistance includes the use of damage devices, tortuous anatomy and lack of continuous flush during delivery.There was no non-conformance to specifications identified that led to the reported issues.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
REBAR
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15060051
Report Number2029214-2022-01197
Device Sequence Number5529365
Product Code KRA
UDI-Device Identifier00847536026858
UDI-Public00847536026858
Combination Product (Y/N)N
Initial Reporter CountryCI
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2024
Device Model Number105-5083-153
Device Catalogue Number105-5083-153
Device Lot NumberB345734
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2022
Supplement Date Received by Manufacturer08/25/2022
Initial Report FDA Received Date07/19/2022
Supplement Report FDA Received Date09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale